Alert archive / New Mexico / Tornado Warnings in 2008
Tornado Warning 38, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Oct 11, 2008, 5:21 PM MDT for Curry County, Quay County, New Mexico. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2008, 5:21 PM MDT (23:21 UTC)
- Expired
- Oct 11, 2008, 5:34 PM MDT
- In force
- 13 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Curry County, NM, Quay County, NM
The radar
The Cannon AFB radar (KFDX), 11 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 11, 1:08 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Oct 11, 4:34 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KABQ 112321 TORABQ NMC009-037-112345- /O.NEW.KABQ.TO.W.0038.081011T2321Z-081011T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 521 PM MDT SAT OCT 11 2008 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * TORNADO WARNING FOR... WEST CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO SOUTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 545 PM MDT * AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES SOUTH OF FORREST...OR ABOUT 25 MILES NORTHWEST OF CLOVIS...MOVING NORTH AT 35 MPH. * THE TORNADO WILL BE NEAR... FORREST AROUND 540 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR NORTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR SOUTHEASTERN NEW MEXICO. LAT...LON 3487 10373 3486 10344 3454 10351 3453 10368 TIME...MOT...LOC 2321Z 179DEG 32KT 3460 10359 $$
1 follow-up statement
000 WWUS55 KABQ 112334 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 534 PM MDT SAT OCT 11 2008 NMC009-037-112344- /O.CAN.KABQ.TO.W.0038.000000T0000Z-081011T2345Z/ QUAY-CURRY- 534 PM MDT SAT OCT 11 2008 ...TORNADO WARNING CANCELLED FOR WEST CENTRAL CURRY AND SOUTH CENTRAL QUAY COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM AND POSSIBLE TORNADO HAVE WEAKENED...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR NORTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR SOUTHEASTERN NEW MEXICO. LAT...LON 3487 10373 3486 10344 3454 10351 3453 10368 TIME...MOT...LOC 2334Z 179DEG 32KT 3472 10359 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Oct 11, 3:19 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Oct 11, 3:19 PM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 319 PM MDT SAT OCT 11 2008 .DISCUSSION... EXTREMELY ACTIVE WEATHER ACROSS NORTH AND CENTRAL NM THIS AFTERNOON. MAIN CONCERN IN THE SHORT-TERM IS PLACEMENT OF CURRENT CONVECTIVE FETCH ACROSS THE WESTERN HALF OF THE AREA INTO THIS EVENING...AND WHERE CONVECTION WILL FIRE IN THE E PLAINS TONIGHT. ONGOING FORECAST IN GOOD SHAPE THEREFORE MADE LITTLE CHANGES. EXPECT SHOWERS/STORMS TO CONTINUE SPREADING NE ACROSS THE RIO GRANDE VALLEY TONIGHT AND OVER THE WEST CENTRAL MTNS. STORMS ARE EXPECTED TO WANE SLOWLY OVER THE WESTERN HALF TO GENERAL RAIN BY MIDNIGHT. WILL LEAVE HIGH WIND WARNING AND CURRENT WIND ADVISORIES IN PLACE SINCE CRITERIA HAVE BEEN MET IN MANY AREAS. MODELS THEN SHOW A STRONG AREA OF SHOWERS/STORMS DEVELOPING ALONG THE TEXAS STATE LINE EARLY THIS EVENING. RAISED POPS TO NEAR DEFINITE IN THIS AREA IN LINE WITH SURROUNDING OFFICES. STORMS WILL CONTINUE IN THE FAR EASTERN PLAINS THROUGH MIDNIGHT BEFORE DISSIPATING TO AN AREA OF RAIN LATE. AS THE UPPER TROUGH AXIS SWINGS DIRECTLY OVERHEAD SUNDAY...SHOWERS AND STORMS WILL STILL BE POSSIBLE MAINLY EAST OF THE CONTINENTAL DIVIDE. THE STRONGEST MID LEVEL WINDS WILL BE TO THE EAST OF THE UPPER TROUGH SO WIND ADVISORY CRITERIA IS POSSIBLE OVER THE NE PLAINS AND WILL LET FOLLOWING SHIFTS LOOK FURTHER. MODEL CONTINUE TO DISAGREE GREATLY ON HOW FAST THE STORM SYSTEM WILL EXIT THE REGION. RIGHT NOW IT APPEARS AT LEAST THE FAR WEST WILL DRY OUT MONDAY AND TUESDAY WITH FREEZING TEMPS POSSIBLE EACH MORNING. A COLD FRONT WILL SLIDE DOWN THE NE PLAINS MONDAY NIGHT THROUGH TUESDAY INDUCING ISENTROPIC LIFT ACROSS THE AREA. LEFT HIGH CHANCE POPS IN THIS AREA THROUGH TUESDAY. GUYER && .AVIATION... FAST MOVING SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WITH AMPLE MOISTURE WILL RESULT IN MVFR CIGS ACROSS MUCH OF THE FORECAST AREA TODAY... ESPECIALLY ALONG AND EAST OF THE CONTINENTAL DIVIDE. STORMS WILL MOVE TOWARD THE NE BETWEEN 35 AND 45 KTS. THE STRONGER STORMS WILL PRODUCE ISOLD WIND GUSTS IN EXCESS OF 50 KTS AND HAIL. HEAVY RAIN IS REDUCING VISIBILITIES TO LESS THAN HALF A MILE AT TIMES. AFTER 06Z TO 08Z SUNDAY...THERE IS MODERATE TO HIGH CONFIDENCE THAT WIDESPREAD CIGS/FOG/RAIN SHOWERS DECREASE TO IFR STATUS ALONG/EAST OF THE CENTRAL MTN CHAIN. SOME PATCHY IFR CONDITIONS COULD DEVELOP IN THE RIO GRANDE VALLEY BUT AT THIS TIME ON THE LVS/TCC TAFS CONTAIN IFR/MVFR CIGS OVERNIGHT. SOUTH TO SOUTHWEST WINDS WILL PERSIST MANY AREAS THROUGH 12Z. STRONGEST WINDS ON SUNDAY WILL BE ALONG AND EAST OF THE CENTRAL MOUNTAINS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 05 && .FIRE WEATHER... STRENGTHENING UPPER LEVEL STORM SYSTEM IS CURRENTLY CENTERED OVER WESTERN UTAH. STRONG GRADIENTS AHEAD OF THE SYSTEM ARE PRODUCING BREEZY TO WINDY SOUTH TO SOUTHWEST WINDS. MOISTURE BEING ADVECTED NORTHWARD FROM THE ERN PACIFIC IS SUPPORTING FAST MOVING SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. DRIER AIR TO MOVE INTO THE NORTHWEST AFTER 00Z. THE DRY SLOT WILL MIGRATE FROM WEST TO EAST ACROSS ABOUT HALF OF THE STATE OVERNIGHT...LIMITING PCPN CHANCES AND HIGHER HUMIDITIES TO THE ERN PLAINS ON SUNDAY SUNDAY. THE MAIN SYSTEM WILL LIFT TO THE NORTHEAST NORTH OF NEW MEXICO WITH A SECONDARY TROUGH LINGERING OVER MONDAY AND TUESDAY BEFORE MOVING EAST OF THE STATE ON WEDNESDAY. A SFC BOUNDARY MOVES INTO THE NORTHEAST LATE SUNDAY AND THROUGH THE ERN PLAINS MONDAY. THIS FRONT WILL BRING MUCH COOLER TEMPERATURES TO THE REGION AND WIDESPREAD STRATIFORM RAIN MON/MON NIGHT AND POSSIBLY INTO TUE. FOR THIS PERIOD...THERE MAY BE A LARGE DISPARITY IN MINIMUM HUMIDITIES WHEN COMPARING THE FOUR CORNERS AREA TO THE ERN PLAINS. 05 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 41 59 36 61 / 40 5 5 5 GALLUP.......................... 34 56 26 57 / 40 10 5 0 GRANTS.......................... 40 61 30 61 / 70 20 10 5 GLENWOOD........................ 48 67 46 69 / 60 20 10 5 CHAMA........................... 37 52 29 51 / 90 30 10 10 LOS ALAMOS...................... 53 59 42 58 / 80 40 20 10 RED RIVER....................... 38 57 31 54 / 80 40 20 20 TAOS............................ 47 60 39 58 / 70 40 20 10 SANTA FE........................ 47 61 42 61 / 70 50 20 20 SANTA FE AIRPORT................ 49 64 44 64 / 60 50 20 10 ESPANOLA........................ 45 66 42 67 / 60 40 20 20 ALBUQUERQUE HEIGHTS............. 53 68 50 68 / 60 30 10 10 ALBUQUERQUE VALLEY.............. 51 70 47 70 / 60 30 10 10 ALBUQUERQUE FOOTHILLS........... 49 65 47 65 / 60 30 10 10 ALBUQUERQUE WEST MESA........... 48 69 47 68 / 60 30 10 10 SOCORRO......................... 53 73 47 71 / 60 40 10 10 SANDIA PARK/CEDAR CREST......... 46 63 39 64 / 70 40 10 10 MORIARTY/ESTANCIA............... 48 65 42 63 / 70 40 20 10 CARRIZOZO....................... 50 72 49 65 / 50 40 20 20 RUIDOSO......................... 48 64 42 61 / 50 40 20 20 RATON........................... 50 68 43 59 / 60 40 30 20 LAS VEGAS....................... 48 63 42 59 / 70 40 20 20 ROY............................. 49 68 45 60 / 70 50 20 30 CLAYTON......................... 56 71 47 62 / 90 60 40 40 SANTA ROSA...................... 56 74 51 63 / 70 40 20 30 TUCUMCARI....................... 66 72 55 71 / 90 60 30 40 FORT SUMNER..................... 59 74 54 67 / 70 40 30 30 CLOVIS.......................... 60 71 53 66 / 70 60 40 40 PORTALES........................ 62 73 55 68 / 70 50 40 30 ROSWELL......................... 64 78 57 73 / 60 50 20 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ002>007-009>012-015>017-026. HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ001-008-014. && GUYER/05
Hazardous weather outlook, Oct 11, 7:56 AM MDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 756 AM MDT SAT OCT 11 2008 UPDATE TO EXPAND SEVERE THUNDERSTORM RISK AREA. NMZ001>021-026-121200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 756 AM MDT SAT OCT 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL EXISTS FOR A FEW SEVERE THUNDERSTORMS OVER MOST OF THE EAST HALF OF NEW MEXICO AND..FARTHER TO THE WEST...NEAR AND SOUTH OF INTERSTATE 40. THE BEST CHANCE EXISTS NEAR AND SOUTH OF A LINE FROM RATON TO GRANTS TO THE ARIZONA LINE WEST OF ZUNI PUEBLO WITH THE BEST TIME PERIOD AFTER 11 AM MDT. DAMAGING WINDS UP TO 70 MPH WILL BE THE GREATEST HAZARD WITH THESE STORMS AND HAIL IS ALSO A POTENTIAL HAZARD. SOUTH AND SOUTHWEST WINDS WILL INCREASE NOTABLY LATE THIS MORNING AND AFTERNOON WITH SPEEDS CLIMBING TO 25 TO 35 MPH AND GUSTS FROM 45 TO 50 MPH ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. BUT EVEN STRONGER WINDS OF 30 TO 45 MPH WITH GUSTS POSSIBLY AS HIGH AS 60 MPH WILL PUMMEL ROUGHLY THE WESTERN QUARTER OR THIRD OF THE STATE SATURDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EARLY EVENING ACROSS THE COUNTIES BORDERING TEXAS. THE GREATEST THREATS ARE DAMAGING WIND AND HAIL. THERE IS A GOOD CHANCE OF A SIGNIFICANT FROST OR FREEZE AS EARLY AS LATE SUNDAY OR MONDAY NIGHT ACROSS THE NORTHWEST QUARTER TO THIRD OF THE STATE...BUT THERE IS SOME UNCERTAINTY AS TO WHETHER CLOUDS AND WINDS WILL DIMINISH ENOUGH TO ALLOW WIDESPREAD SUBFREEZING TEMPERATURES. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD STAY TUNED TO THE LATEST WEATHER STATEMENTS AND FORECASTS FOR POSSIBLE ACTIVATION ON SATURDAY AFTERNOON. 43
In the hours before
Special weather statement, Oct 11, 2:40 PM MDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 PM MDT SAT OCT 11 2008 NMZ014-112115- SOUTHWEST MOUNTAINS/UPPER GILA REGION- 240 PM MDT SAT OCT 11 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST CATRON COUNTY... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 20 MILES NORTHEAST OF GILA HOT SPRINGS. MOVEMENT WAS NORTHEAST AT 50 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHWESTERN SOCORRO COUNTY AND RURAL EAST CENTRAL CATRON COUNTY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT SATURDAY AFTERNOON FOR WEST CENTRAL NEW MEXICO.
Local storm report, Oct 11, 2:54 PM MDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
254 PM MDT SAT OCT 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND GST 3 WNW GALLUP 35.54N 108.78W
10/11/2008 M59.00 MPH MCKINLEY NM ASOS
0214 PM HAIL 5 WNW ALBUQUERQUE 35.15N 106.70W
10/11/2008 M1.00 INCH BERNALILLO NM NWS EMPLOYEE
MONTANO AND COORS.
0215 PM HAIL 4 WNW ALBUQUERQUE 35.14N 106.70W
10/11/2008 E0.88 INCH BERNALILLO NM CO-OP OBSERVER
MONTANO AND COORS... 0.70 TO 0.88 INCH HAIL OBSERVED
0217 PM HAIL 4 SW CORRALES 35.20N 106.67W
10/11/2008 M0.75 INCH BERNALILLO NM NWS EMPLOYEE
IRVING AND GOLF COURSE.
0218 PM HAIL RIO RANCHO 35.27N 106.66W
10/11/2008 E0.75 INCH SANDOVAL NM TRAINED SPOTTER
HEAVY RAIN AND 0.75 INCH HAIL OBSERVED
0219 PM HAIL RIO RANCHO 35.27N 106.66W
10/11/2008 M0.75 INCH SANDOVAL NM PUBLIC
HAIL OBSERVER AT INTERSECTION OF SOUTHERN AND UNSER.
0220 PM HAIL 5 W ALBUQUERQUE 35.13N 106.71W
10/11/2008 M1.00 INCH BERNALILLO NM NWS EMPLOYEE
WESTERN TRAIL AND UNSER.
0223 PM TSTM WND DMG ALBUQUERQUE 35.12N 106.62W
10/11/2008 BERNALILLO NM TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN AT NORTH ENTRANCE TO COTTONWOOD
MALL
0225 PM TSTM WND DMG RIO RANCHO 35.27N 106.66W
10/11/2008 SANDOVAL NM PUBLIC
SEVERAL LARGE TREE LINBS DOWN AT COTTONWOOD MALL.
0232 PM TSTM WND DMG ALBUQUERQUE 35.12N 106.62W
10/11/2008 BERNALILLO NM BROADCAST MEDIA
4 INCH TREE LIMBS DOWN AT THE HOBBY LOBBY AT EAGLE RANCH
AND IRVING.
0235 PM HAIL 4 SW CORRALES 35.20N 106.67W
10/11/2008 M0.75 INCH BERNALILLO NM NWS EMPLOYEE
IRVING AND GOLF COURSE. MULTIPLE 1 TO 2 INCH LIMBS DOWN.
LOTS OF LEAVES STRIPPED FROM TREES.
&&
CJONESSpecial weather statement, Oct 11, 3:32 PM MDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 332 PM MDT SAT OCT 11 2008 NMZ005-011-112200- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS- 332 PM MDT SAT OCT 11 2008 ...STRONG THUNDERSTORM MOVING INTO SOUTHWEST SAN MIGUEL COUNTY... AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 4 MILES NORTH OF CLINES CORNERS. MOVEMENT WAS NORTHEAST AT 55 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORTH SAN YSIDRO... RIBERA...SAN MIGUEL...SENA...SOUTH SAN YSIDRO AND VILLANUEVA. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR CENTRAL AND NORTHEASTERN NEW MEXICO. 40
Special weather statement, Oct 11, 4:13 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 413 PM MDT SAT OCT 11 2008 NMZ004-005-112230- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 413 PM MDT SAT OCT 11 2008 ...STRONG THUNDERSTORM MOVING OVER GUADALUPITA... AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES EAST OF CHACON. MOVEMENT WAS NORTHEAST AT 45 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIGHWAY 434 NEAR GUADALUPITA AND OCATE. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR NORTHEASTERN NEW MEXICO.
Special weather statement, Oct 11, 4:15 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 415 PM MDT SAT OCT 11 2008 NMZ004-005-011-112230- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 415 PM MDT SAT OCT 11 2008 ...STRONG THUNDERSTORM MOVING OVER GALLINAS... AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTH OF EL PORVENIR. MOVEMENT WAS NORTHEAST AT 50 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GALLINAS...MANUELITAS... MINERAL HILL...MONTEZUMA...ROCIADA AND SAN GERONIMO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR NORTHEASTERN NEW MEXICO.
Special weather statement, Oct 11, 4:53 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 453 PM MDT SAT OCT 11 2008 NMZ009-010-015-112315- LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS- 453 PM MDT SAT OCT 11 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST VALENCIA COUNTY... AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR VEGUITA. MOVEMENT WAS NORTHEAST AT 50 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ADELINO...JARALES...LAS NUTRIAS...LOS CHAVEZ...LOS TRUJILLOS-GABALDON AND RIO COMMUNITIES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SATURDAY EVENING FOR NORTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM MDT SATURDAY EVENING FOR SOUTHEASTERN NEW MEXICO.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 4:28 AM MDT | High Wind Warning | ABQ | 17 hr | |
| Oct 11, 10:12 AM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 33 min |
| Oct 11, 12:40 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Sandoval | 20 min |
| Oct 11, 1:03 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Sandoval | 27 min |
| Oct 11, 1:10 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 35 min |
| Oct 11, 1:43 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval, Valencia | 32 min |
| Oct 11, 1:52 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola, Sandoval, Valencia | 113 min |
| Oct 11, 2:16 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval, Santa Fe | 29 min |
| Oct 11, 2:17 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora, Rio Arriba, Santa Fe, Taos | 28 min |
| Oct 11, 2:29 PM MDT | Areal Flood Advisory | ABQ | Mora, Rio Arriba, San Miguel, Santa Fe, Taos | 61 min |
| Oct 11, 2:35 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Sandoval, Santa Fe | 85 min |
| Oct 11, 2:40 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Los Alamos, Sandoval, Santa Fe | 26 min |
| Oct 11, 3:04 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, Rio Arriba, San Miguel, Santa Fe | 26 min |
| Oct 11, 3:21 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel, Santa Fe | 114 min |
| Oct 11, 4:06 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 84 min |
| Oct 11, 4:57 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Socorro, Torrance, Valencia | 48 min |
| Oct 11, 5:10 PM MDT | Tornado Warning | ABQ | Bernalillo, Santa Fe, Torrance, Valencia | 22 min |
| Oct 11, 5:18 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 12 min |
| Oct 11, 5:53 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe, Torrance | 52 min |
| Oct 11, 5:55 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, San Miguel, Santa Fe, Torrance, Valencia | 50 min |
Nearby
Tornado Warnings in New Mexico, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.